ArticleRheumatology international2015
A case of PRES in an active lupus nephritis patient after treatment of corticosteroid and cyclophosphamide.
Article in Rheumatology international, 2015. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 10 papers, 3 of them syntheses that pooled it.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
10 citing papers in PubMed, 3 syntheses or guidelines pooled it, 16 citations in OpenAlex.
- Consecutive PRES and diffuse alveolar hemorrhage in a patient with active lupus nephritis and antiphospholipid antibodies: a case report and systematic literature review.BMC nephrology · 2026Pooled it
- Cyclophosphamide in the Treatment of Systemic Lupus Erythematosus-related Guillain-Barré Syndrome: A Systematic Review of Case Reports.Journal of neuroimmune pharmacology : the official journal of the Society on NeuroImmune Pharmacology · 2023Pooled it
- The multifactorial origin of posterior reversible encephalopathy syndrome in cyclophosphamide-treated lupus patients.Rheumatology international · 2017Pooled it
- Posterior reversible encephalopathy syndrome as a rare presentation of systemic lupus erythematosus: a case report.Annals of medicine and surgery (2012) · 2026Article
- Cyclophosphamide-induced seizures in a patient with neuropsychiatric systemic lupus erythematosus (NPSLE): A case report.Frontiers in immunology · 2023Article
- Fatal outcome of posterior reversible encephalopathy syndrome (PRES) in a lupus nephropathy patient: A case report.Radiology case reports · 2022Article
- Oral cyclophosphamide-induced posterior reversible encephalopathy syndrome in a patient with ANCA-associated vasculitis: A case report.World journal of clinical cases · 2021Article
- A Rare Case of Cyclophosphamide-Induced Posterior Reversible Encephalopathy Syndrome in a Patient with Anti-GBM Vasculitis, and Review of Current Literature.Case reports in neurological medicine · 2019Article
- Clinical features, outcome, and associated factors for posterior reversible encephalopathy in Thai patients with systemic lupus erythematosus: a case-control study.Clinical rheumatology · 2018Article
- Posterior reversible encephalopathy syndrome (PRES) attributed to mycophenolate mofetil during the management of SLE: a case report and review.American journal of clinical and experimental immunology · 2018Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Posterior reversible encephalopathy syndrome (PRES) is primarily a radiological diagnosis. The syndrome is characterized by headache, altered mental status, seizures, and bilateral posterior white matter edema in a nonvascular distribution on neuroimaging with resolution of findings usually in 7-14 days (Casey et al. in AJNR Am J Neuroradiol 21:1199-1206, 2000). In most cases, computed tomography of the brain will show hypodense lesions in the parieto-occipital lobe. Although this syndrome is uncommon, prompt and accurate recognition allows early treatment, which has been shown to produce favorable outcomes. It is hypothesized that the dysfunction can be caused by a failure of autoregulation systemic hypertension or by the cytotoxic effects of vasculitides and immunosuppressive drugs. The present report is a possible second case of cyclophosphamide-induced PRES in a 16-year-old girl with systemic lupus erythematous and lupus nephritis. The initial suspected diagnosis was an ischemic stroke, but it was later changed, with resolution of symptoms after management of the underlying cause.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.